Discussions that mention synthroid

Thyroid Disorders board


I had my thyroid removed 18 years ago due to cancer & have been on synthroid since. No real complaints, never really investigated side effects or anything until recently, when I stumbled upon this wonderful site! I was 12 at the time & trusted my dr. & mom to know what to do.

My dilema is this - I had been on .125 synthroid for most of my post surgery life & during my pregnancy (5 years ago) my gyne encouraged me to visit an endo. Up to that point, I only saw my GP for my thyroid.

I went to a highly recommended DR. & he increased my dosage to .175 (right after I had my baby). My GP listened to my complaints - always exhausted, awful, painful cramps & extremely heavy bleeding during my period & sleeplessness, kind of like being to tired to sleep, if that makes any sense to name the worst! (unfortunately, these changes can occur with babies!) My endo said "that's what happens when you have kids" & I believed it until recently. Anyway, my history leads to a question - has anyone else had symptoms of hypo while overmedicated on synthroid? (My most recent TSH result was .1) The endo said he was suppressing regrowth, but after all those years my GP & a few of his colleages think it unlikely to regrow.

I would appreciate it if anyone who has had side effects of too much synthroid would reply.

I have been lowered to .150 for now & may go to .125, I do feel alot better, I'm just really upset to have taken so long to find this place. I was always to darn tired to look on the internet - go figure! It's nice to find a place where people understand!

Thank you for letting me complain!
:wave: Welcome to the board! I'm sorry I can't answer your questions but I just want to give you a little support here and bump you up so that someone who knows the answers to your questions may see your post and reply.
I was dx'd with hypothyroidism last August and am still in the process of trying to find the right med and dosage. I was on synthroid for a while but am now on levothyroxine 100mcgs and still I think that's not enough.
Are you experiencing any hyper symptoms with your TSH that low? Why does that doctor think your thyroid can regrow? Is thyroid tissue still there?
Barb
Quote from Micksterna:
...has anyone else had symptoms of hypo while overmedicated on synthroid? (My most recent TSH result was .1) The endo said he was suppressing regrowth, but after all those years my GP & a few of his colleages think it unlikely to regrow....
First, you may not have been overmedicated, even with a TSH that low. It depends on where your free T levels were at that determines whether you're hypo or hyper. Also, lot of symptoms can "cross over" from hyper to hypo; for example, muscle weakness and pain can be common in both. I've been overmedicated with Synthroid, and I felt pretty awful.
IMO, this is a case of messing with success, and we all understand how hard it is to achieve success when it comes to thyroid. If I were you, I'd listen more closely to the GP and colleagues who argue that your dose can be left where it's been and has made you feel well for all these years. I wouldn't let the new endo override all the others just because he's the so-called expert in the field. There are many excellent GPs who know thyroid inside and out, and many bottom-of-the-heap endos who don't. JMO